Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 215, NWS Nashville, TN

May 21, 2006Giles County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2006, 4:39 PM CDT for Giles County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2006, 4:39 PM CDT (21:39 UTC)
Expired
May 21, 2006, 5:15 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:00 PM CDT, 39 minutes earlier.

Area forecast discussion, May 21, 4:00 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT SUN MAY 21 2006

.DISCUSSION...
LATEST ANALYSIS CONTINUES TO SHOW QUASI-STATIONARY LL BOUNDARY
STRETCHED ACROSS SOUTHERN MIDDLE TN. NORTHWEST FLOW CONTINUES AT
MID/UPPER LEVELS. ADDITIONALLY...ANALYSIS SHOWING LITTLE STRONGER
FRONTAL BOUNDARY ACROSS THE SOUTHERN OH VALLEY.

MODERATE/DEEP MOISTURE CONTINUES TO RIDE DOWN TOWARD/ACROSS THE
REGION IN NORTHEAST FLOW ALOFT...ALTHOUGH CONVECTION FOCUSED ACROSS
THE CWA EARLIER HAS DIED DOWN WITH ML S/W NOW WELL EAST.

NORTHERN AND SOUTHERN LL BOUNDARIES WILL PUSH SLOWLY SOUTH THIS
EVENING. THROUGH EARLY EVENING HOWEVER...LATEST ANALYSIS SHOWING
CONDITIONS BECOMING MORE FAVORABLE AROUND SOUTHERN BOUNDARY FOR
NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE SOUTH MIDDLE...WITH
SOME STORMS BECOMING STRONG/SEVERE.  WILL NEED TO RAISE POPS THERE.

BRIEF PERIOD OF SEMI-DRIER AIR SHOULD KEEP CONVECTION TO A MINIMUM
LATER THIS EVENING MOSTLY NORTH. AFTER 06Z THOUGH...LL BOUNDARIES
SEEM TO CONVERGE SOME AND SET STORM TRACK UP BACK OVER THE CWA ONCE
AGAIN...AS NORTHWEST FLOW BRINGS DEEP MOISTURE SOURCE ACROSS
OVERNIGHT. WILL NEED TO ADDRESS SOUTHNERN TIER WATCH PLAN JUST SLIGHT
CHANCE POPS THIS EVENING...WITH SCATTERED SHWRS AND TSTMS PUSHING
THROUGH AFTER MIDNIGHT INTO LATE MORNING MONDAY...EARLY AFTERNOON
EAST.

GOOD DRYING FINALLY COMMENCES MONDAY NIGHT AS SFC/LL HIGH PRESSURE
BUILDS SOUTHWARD FROM THE OH VALLEY AND PUSHES BOUNDARY INTO THE
DEEP SOUTH. ADDITIONALLY...FAIRLY HIGH AMPLITUDE ML/UL RIDGES BUILD
EAST AND ACROSS THE CWA BY LATE WEDNESDAY. NEXT SYSTEM MOVES INTO
THE NORTHWEST LATE WEDNESDAY NIGHT AND PUSHES ACROSS REMAINDER
ON THURSDAY.

NO POPS PLANNED MONDAY NIGHT THRU WEDNESDAY EVENING...CHANCE POPS
NORTHWEST WEDNESDAY NIGHT...CHANCE ALL AREAS THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    60  75  53  80 /  40  40  10  10
CLARKSVILLE  57  74  51  79 /  50  40  10  10
CROSSVILLE   55  69  50  75 /  30  40  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, May 21, 5:30 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN MAY 21 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-221030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND
TONIGHT.  THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER SOUTH AND
WEST PORTIONS OF MIDDLE TENNESSEE. AN OLD FRONTAL BOUNDARY AND UPPER
LEVEL DISTURBANCES MOVING SOUTHEAST WILL PROVIDE THE FOCUS FOR
ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WINDS BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM COMPLEXES WILL POSSIBLY MOVE SOUTHEAST ACROSS THE
MIDSTATE ON MONDAY...AND AGAIN ON WEDNESDAY AND THURSDAY.
CONSEQUENTLY...THERE IS A SLIGHT RISK OF SEVERE WEATHER DURING THESE
PERIODS.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER AND
EMERGENCY MANAGER ACTIVATION IS NOT LIKELY.

GIRODO

In the hours before

Special weather statement, May 21, 4:29 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT SUN MAY 21 2006

TNZ093>095-212230-
GILES-LAWRENCE-WAYNE-
429 PM CDT SUN MAY 21 2006

...STRONG THUNDERSTORMS WERE AFFECTING GILES...LAWRENCE AND WAYNE
COUNTIES...

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
WAYNESBORO TO 10 MILES NORTHWEST OF LAWRENCEBURG TO PULASKI...MOVING
SOUTHEAST AT 35 MPH.

PEOPLE IN CENTRAL GILES...CENTRAL LAWRENCE AND NORTHERN WAYNE
COUNTIES...INCLUDING THE CITIES OF WAYNESBORO...LAWRENCEBURG AND
PULASKI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:13 PM CDTSevere Thunderstorm WarningOHXLewis32 min
May 20, 8:49 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence26 min
May 20, 8:56 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall34 min
May 20, 9:05 PM CDTSevere Thunderstorm WarningOHXGrundy25 min
May 20, 10:25 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne35 min
May 20, 10:53 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne37 min
May 20, 11:23 PM CDTSevere Thunderstorm WarningOHXLawrence37 min
May 21, 1:19 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy26 min
May 21, 2:52 AM CDTSevere Thunderstorm WarningOHXHickman17 min
May 21, 8:12 AM CDTSevere Thunderstorm WarningOHXBenton18 min
May 21, 8:20 AM CDTSevere Thunderstorm WarningOHXWilliamson25 min
May 21, 8:22 AM CDTSevere Thunderstorm WarningOHXHumphreys23 min
May 21, 8:48 AM CDTSevere Thunderstorm WarningOHXHickman27 min
May 21, 8:53 AM CDTSevere Thunderstorm WarningOHXRutherford22 min
May 21, 8:55 AM CDTSevere Thunderstorm WarningOHXWilliamson20 min
May 21, 3:53 PM CDTSevere Thunderstorm WarningOHXWayne37 min
May 21, 6:31 PM CDTSevere Thunderstorm WarningOHXLewis, Perry59 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.